Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Normotensive, NIDDM, high serum creatinine, taking BP, diabetes medicines to delay renal disease, BP not getting lowered further. Advise?

Dr. Shantharam, I am 53 yrs. old male Normotensive but suffering with NIDDM since 1987. BMI is 21. Incidentally the Serum Creatinine was detected to be 1.9 in the year 1995. (Case of Diabetic Nephropathy was excluded). Since then periodic renal function checking is being done. Now the Sr. Creatinine level is varying from 1.9 to 2.2. The Maintained BP is 130/80 mmHg. To delay the progression of the renal disease I have been asked to keep BP less than 125/75 mmHg. So I was taking Telmisertan 80 once for past 5 years. Now I have been advised to add Amlopdipine 2.5 once for past 2 weeks. The BP is not getting lowered further. For controlling the diabetes I am taking Gliclazide 80, 3 tablets per day. Kindly advise to protect my renal function from further deterioration. With best Regards, RK Saha Durgapur, West Bengal, India.
Asked On : Sat, 11 Aug 2012
Answers:  1 Views:  52
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Internal Medicine Specialist 's  Response
You are diabetic for almost 25 years and renal involvement in 1995 ,renal functions are compromised but yes progression of nephropathy can be reduced but may not be stopped, we need to know albumin in urine if positive protein in 24 hour urine may be required ,kidney size by ultrasound examination is advised.You also need to keep check on blood pressure ,also check sodium,potassium,calcium and phosphorus in blood and treat accordingly vitamin D supplimentation may be required. Diuretic like Dytor or Lasix may be used . See a Nephrologist.
Answered: Thu, 16 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor